iCliniq logo

Ask a Doctor Online Now

HomeAnswersPsychiatrypheochromocytomaWhat is the cause of high BP, mood swings, and night sweats?

My brother has high BP, mood swings, night sweat, etc. What does it indicate?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Ashok Kumar

Medically reviewed by

Dr. Sneha Kannan

Published At January 24, 2016
Reviewed AtJuly 26, 2023

Patient's Query

Hi doctor,

My brother is 34 years old. He was diagnosed to have high blood pressure in his 20 years of age. He feels palpitations and sweats at night while sleeping even in cold weather. Many times the sole of his feet get swollen. He remains in haste, cannot wait for long, and gets anxious many times. He forgets things easily that is things where he had kept earlier like taking mobile or purse or identity card with him while going to office. He dislikes delay in anything because he cannot wait much. He gets angry and irritated if the person before him works slowly or not able to understand what he said. He does not have patience and has little tolerance for delays and imperfection. He used to talk more negative about girls. He knew that is wrong but by saying so he feels relaxed. Though he accepts his faults, he is impulsive about scolding others for their imperfection, shortfalls, weakness and sluggishness. He lost his father at the age of 12. His father died of heart attack and his mother is suffering from chronic schizophrenia.

Answered by Dr. Ashok Kumar

Hi,

Welcome to icliniq.com.

First, regarding his mental condition, it seems that he is suffering and there is a definite need for treatment. The problem becomes more acute considering positive family history of schizophrenia in mother. Most of his symptoms indicate mood disorder which includes both bipolar disorders as well as depression. Now regarding his physical condition, I feel there is a definite need to evaluate for pheochromocytoma. It is a condition where high secretion of brain chemicals (noradrenaline) resulting in high blood pressure, irritability, instability, and swelling of feet. Even his psychiatric condition can be explained by the same disorder. Considering all these, please take to him to a doctor for physical evaluation about the possibility of pheochromocytoma. He will take a more detailed history and will suggest some investigations which include vanillylmandelic acid (VMA) level. Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Ashok Kumar
Dr. Ashok Kumar

Geriatrics

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

anxietypheochromocytoma

Ask your health query to a doctor online

Psychiatry

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy